Ask a doctor

Filler to outer lip line left me with blue tinted lips and it's lumpy 4years after

Hi I had restylane injected to my upper and lower lips jut around the border.as soon as he'd done it I noticed it was like a white lump all round the edge almost like a caterpillar under the skin he never massaged at all. 4years on the lumps are still there and it has a bluefish colour to it what can I do

Doctor Answers (4)

Blue Tint from Injections

+1
If there is a bluish tint from the injection I would try to have hyaluronidase injected to dissolve it.  If there is still a bluish hue after the injections I would try the V-Beam to that area.


New York Dermatologist
5.0 out of 5 stars 27 reviews

Re-Consult.

+1
I would strongly suggest for you to re-consult a board-certified plastic surgeon.  Most likely you would benefit from a trial of hyaluronidase followed by a trial of injected steroids if the hyaluronidase does not achieve the desired result.
All the best!
Dr. Tony Perkins.

Anthony Perkins, MD
Short Hills Plastic Surgeon
5.0 out of 5 stars 2 reviews

Filler in the lips

+1
If placed too high in the skin, filler can last for years because the body's enzymes don't have access to break it down. If the bluish tint is caused by filler, a trial of hyaluronidase is the best solution. If the lumps go away, then you confirm that the lumps were residual filler. As long as your next injector takes care to inject product in the correct plane, it should not happen again.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Lumpy lips and blue tint 4 years after Restylane - Try hyaluronidase

+1
Although it is unlikely that there still is filler in your lips, it sounds like there might be.  I would give hyaluronidase a try.  If this doesn't work, the vbeam might be helpful for improving the color.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.